reducing Pregabalin (Lyrica) dosage

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

reducing Pregabalin (Lyrica) dosage

Postby SilverLainey » Wed Jun 18, 2014 1:43 pm

Hi all

I was wondering if anyone would share their experiences of reducing the dosage of Pregabalin and whether there were any side affects to this?

Reason for my question is, I've been on Pregablin for over 18 months and for a while it worked, taking away almost all my pains but then slowly they returned. So my Dr put me on Citalopram a few months ago, to work along side the Pregablin on which I'd worked my way up to the maximum dose of 600mg. The Citalopram did the trick and I started have some really good days at a time. As I'd starting putting on weight with the Pregabalin I wanted to reduce the dose of the Pregabalin and see if the Citalopram would still work, which my Dr agreed with me. So I'm now on 500mg a day of the Pregabalin BUT... the last couple of days I've had a banging headache which just won't shift and now I'm feeling a bit peaky (not unwell but not myself). I usually get these sort of headaches only on the week of my period (which was last week but I didn't have much in the way of symptoms then (a real shock as usally I can feel really rough)). So is this a delayed period headache or a reaction to the reduction of the Pregabalin???

Thanks for reading :-) .
Elaine
SilverLainey
UKFM Newbie
 
Posts: 8
Joined: Thu Aug 22, 2013 1:27 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby funny_wonder » Wed Jun 18, 2014 2:52 pm

I had side effects from reducing Lyrica that including sweating, nausea & stomach cramps. I feel that way if I miss a dose at all.
funny_wonder
UKFM Member
 
Posts: 16
Joined: Mon May 07, 2012 12:08 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby AliDM » Wed Jun 18, 2014 6:06 pm

I had to decrease mine by 25mg a week or the side effects were too much, it's taken ages to reduce down. I have also stopped due to excessive weight gain
AliDM
UKFM Newbie
 
Posts: 2
Joined: Fri Feb 28, 2014 7:03 am

Re: reducing Pregabalin (Lyrica) dosage

Postby Acei » Wed Jun 18, 2014 6:09 pm

Also reducing by 25mg a week and can't say I've noticed any side effects. I've come down from 175mg per day to 75mg with no issues and hope to have it totally eliminated in a 3-4 weeks.

I was on it for nearly 3 years. Initially I thought it was helping, but now I don't believe it's doing much for me bar pile on weight.

From what I've read online, the advice is to taper off it very slowly - 25mg per week is working for me.
Acei
UKFM Member
 
Posts: 26
Joined: Fri Jul 29, 2011 10:50 am

Re: reducing Pregabalin (Lyrica) dosage

Postby SilverLainey » Mon Jun 23, 2014 1:39 pm

Thanks all. I'm feeling much better this week :-) , so think it might have been a hangover symptom from my period. You just can never tell with this condition!! :crazy:

E
SilverLainey
UKFM Newbie
 
Posts: 8
Joined: Thu Aug 22, 2013 1:27 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby gross1 » Mon Jul 07, 2014 3:26 pm

Hi. I am on 600mg of pregaballin and have been for over 6 years now.. l do suffer from side effects but I see it as a trade off as before the medication I was virtually bedridden.. Definitely reduce slowly as the side effects can be bad.. I forgot to take one once and suffered the most terrible 'cold turkey' before I realised I had forgotten it. gl with reducing them
gross1
UKFM Member
 
Posts: 12
Joined: Sat Jun 23, 2007 11:33 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby FinkyDink » Thu Jul 17, 2014 8:30 pm

I've just decided to come off, the weight is unmanageable and the suicidal thoughts terrifying. Plus the fact I am still in pain. The only thing I do like it for is sleeping but there are sleeping pills for that. Been on 600mg for a year ish, and doc has said try -25mg per day, but I can give a few days at the same dose if needed. Tonight I will be on 250mg instead of 300, will see how it pans out.

What are my options post Pregabalin?!
FinkyDink
UKFM Member
 
Posts: 50
Joined: Wed Jan 23, 2013 11:19 am

Re: reducing Pregabalin (Lyrica) dosage

Postby SilverLainey » Mon Jul 21, 2014 2:06 pm

FinkyDink, go speak with your GP as per my original post there are other drugs that can work along side the Pregabalin. You should be able to go through the options of medication if you do decide to come off it completely. I was one of the lucky ones that the Pregabalin does help my pains etc and with starting on the Citalopram (which is also used an anti-depressant like Amitriptaline (which I'd been on before the Pregablin)) it has helped me feel better and more positive.

I'm now down to 400mg of Pregabalin and am still feeling OK the majority of the time so I'm going to stick to this dosage for a while and hope I can get back to doing Aqua Aerobics and see if it helps shift the weight :-)
SilverLainey
UKFM Newbie
 
Posts: 8
Joined: Thu Aug 22, 2013 1:27 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby lyndafs » Wed Aug 06, 2014 7:45 am

Good Morning, This is the first time for me..... I have been taking Pregabalin for 18 months isn and have a huge weight gain in that time, which in turn has affected my mental state as i suffered with self esteem problems prior to this (long story).
I only take 50 mg a day but my GP has tried and tried to increase that, i have resisted so far... something just kept stopping me taking more and i suffer the pain etc! Whenever i mention the weight gain on pregabalin i get the " Hmmm not sure if its that" from GP, i was even sent on a weight management thingy which obviouslt didnt help as it wasnt my eating that was putting the weight on!
Do you lovely people think i should try and come off the 50mg i am on? and do you think i am correct in resisting upping my dose?

Many Thanks xx
lyndafs
UKFM Newbie
 
Posts: 1
Joined: Tue Aug 05, 2014 10:32 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby denys » Wed Aug 06, 2014 10:42 am

Hi lyndafs we couldnt possibly say whether or not you should stop a particular medication or that you are right to refuse to change a dosage, its a personal choice and one you should discuss with your GP.

Some people swear by their medication whilst others prefer to go it without, just taking over the counter pain relief when needed. FM is so different for so many people that a one size fits all just doesnt cover it. So its really difficult to give specific advice over which medication/dosage would suit anyone other than ourselves. Have another chat to your doc outlining your objections (and they are very valid) and ask them what else you can try :goodluck1:

Id like to :welcome: you to the forum and hope we can offer you help and support when you need it :cow-wave: :cow-wave:
Denys

As a Public Moderator of this forum my opinions/views expressed are personal and are no more valid than those of other members and not necessarily those of UKFibromyalgia.
User avatar
denys
UKFM Veteran
 
Posts: 11901
Joined: Tue Feb 09, 2010 10:05 pm

Re: reducing Pregabalin (Lyrica) dosage

Postby Sunbeam » Thu Aug 28, 2014 10:38 pm

I have just started Pregablin and so far have no side effects. Has anyone NOT had weight gain? The info says its a common sideffect, affecting 1 in 10 people so to me that means not everyone is going to have weight gain. Ive only taken it the last 2 days and almost immediately my fibro pain is reduced 50% and dont want to have to stop taKING IT.
Sunbeam
UKFM Member
 
Posts: 65
Joined: Mon Mar 02, 2009 9:00 am


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 5 guests